# SDR 2005FA0000670

- Difficulty date: April 26, 2005
- Submitted: May 10, 2005
- Operation: General aviation
- Aircraft: N92732
- Make and model: Piper PA-12
- Aircraft serial: 12168
- Engine: Cont TSIO360KB
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Gear
- Part number: 653814
- Condition: Broken
- Location: Oil Pump
- Part time: 1,547 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE LOST POWER FOR UNKNOWN REASONS.  ENGINE WAS DISASSEMBLED AND INSPECTED.  INVESTIGATION FOUND BROKEN DRIVE DOGS ON THE OIL PUMP GEAR, AS WELL AS GEAR TEETH ON THE CRANKSHAFT GEAR AND OUTSIDE DIAMETER OF THE CAM GEAR.  THE REASON FOR THE FAILURE OF THE OIL PUMP GEAR IS UNKNOWN.  I DO NOT BELIEVE THE OIL PUMP PROBLEM CAUSED THE TEETH OF THE OTHER GEARS TO BRAKE.  I WOULD BE REMISS IN RECOMMENDING A COURSE OF PREVENTIVE ACTION DUE TO THE LACK OF CAUSAL FACTOR OF THIS OCCURRENCE.  (K)
